MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°; HF-RESECTION ELECTRODES
Model Number A22201A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rupture (2208)
Date of Event 10/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, since there was no report of a malfunction of an olympus medical device, it is assumed that the device met its specification and was in standard.Furthermore, a manufacturing and quality control review could not be performed since basic data of article identification (lot number) are missing.The case will be closed from olympus side with no further actions.However, the reported phenomenon will be recorded for trending and surveillance purposes.
 
Event or Problem Description
Olympus was informed about a literature study called "intravesical explosion during transurethral resection of bladder tumor: a case report".The case at hand investigated on intravesical explosion during transurethral resection of bladder tumor (tur-bt).After surgery, no obvious damage was found to the intestines or other abdominal structures, but a large number of blood clots were found in the bladder.Following careful exploration of the bleeding sites and complete hemostasis, the residual tumor tissue was completely resected, after which the bladder was checked carefully.A test of bladder infusion showed no suture leakage.The pelvic and abdominal drainage tubes were placed, and the incision closed.This study concludes that although rare, intravesical explosions can cause serious consequences, and the loud explosion can also lead to a profound psychological shadow on the patient.Careful operative techniques and special precautions can reduce the risk of this complication.There was in total one adverse event (bladder rupture) on one patient.However, there was no malfunction of an olympus medical device reported.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov 75124
EZ   75124
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
MDR Report Key16085820
Report Number9610773-2023-00053
Device Sequence Number2147480
Product Code GCP
UDI-Device Identifier04042761021302
UDI-Public04042761021302
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA22201A
Device Catalogue NumberA22201A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Initial Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown